Alert archive / Mississippi / Special Weather Statements in 2022
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 7, 2022, 5:21 PM CDT for Amite County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2022, 5:21 PM CDT (22:21 UTC)
- Expired
- Aug 7, 2022, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.25 in
- Wind
- 30
County Amite County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1716 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 717 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
371
WWUS84 KLIX 072221
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
521 PM CDT Sun Aug 7 2022
MSZ069-072245-
Amite MS-
521 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Amite County
through 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Liberty moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty and Gloster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9060 3102 9076 3100 9101 3121 9106
3135 9076
TIME...MOT...LOC 2219Z 135DEG 10KT 3114 9074
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
HLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 4:10 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 7, 4:10 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 410 PM CDT Sun Aug 7 2022 .SHORT TERM...Convection was expected to take a little longer to develop but didn't think it would take all morning with activity finally starting to take off around 18/19z. Seabreeze activity is definitely taking on more of an outflow dominated appearance after the first few storms got going on land. Prior to convection or at least increase in clouds many sites were able to warm into the lower 90s and combining with mid 70 dewpoints has allowed a few sites to see heat index readings of 103-107. Forecast remains stubbornly similar for the next few days before a more focused system impacts the region late this week. The mid level ridge that has been dominating the southern half of the CONUS will begin to retrograde becoming centered over the 4 corners by Monday night/early Tuesday. As this is happens the TUTT currently just east of the GA/FL coast will begin to move across FL tonight and tomorrow and should be entering the northeastern Gulf late Monday afternoon or early Evening. This TUTT won't have much impact on the area M<onday but Tuesday through Thursday that will be a different story. As for Monday it looks like it should be a carbon copy of today. We will remain in a very tropical airmass with PWs still abv 2". Winds will be light throughout the column; sfc winds ESE to SE while a little higher in the low levels they will be more easterly. Again this will have an impact on convective initiation with coastal/marine storms during the mid late morning hours before dissipating and then seabreeze convection taking over around 17-19z. The one feature that could allow for a little earlier development or maybe more say coverage will be the mid levels. With the center of the mid level ridge starting to retrograde and the TUTT moving over FL and into the Gulf there will be a weakness in the mid levels directly over the region with the main ridge center moving towards the 4 corners and the other in the western Atlantic. That weakness should lessen any subsidence we were seeing today due to the ridge. That alone should make things a little easier for storms to develop and perhaps about an hour or two earlier than today. However we do not expect the early initiation and amount of storms that we saw across the region Saturday morning. This should make the morning commute and first day of school for many kids, rain free to start the day for "most" of the area. Locations along the MS coast and perhaps on the northeastern side of Lake Pontchartrain and across the Rigolets have the best chance of seeing early morning convection. Tuesday, we should see an increase in convective coverage and earlier initiation. The TUTT will have sufficiently eroded the ridge over the north central Gulf while the northern branch will begin to see the digging of a L/W trough with the first impulse moving through the OH/TN Valleys Tuesday. That will eroded the northern side and should provide a pronounced break between the two ridge centers. Low level flow will also increase Tuesday morning given the influence of the TUTT and winds may be a little more unidirectional up to h85. This should allow for decent coverage of storms across the coastal waters before sunrise with this activity pushing inland instead of dissipating momentarily with sunrise. There is a good chance that locally heavy rain and frequent lightning could impact the morning commute Tuesday, so make sure kids have a place to stay safe while waiting for the bus and if it is just rain give them an umbrella, no one likes to be soaked on that first (or second) day of school. .LONG TERM...Wednesday would typically be in the short term portion of the forecast but given that Wednesday through Friday will be impacted by the same system/s. Confidence is increasing in an even more active and wet period during this time frame (yeah we know it has been wet for the last month but there will actually be somewhat of a focus and possibly some concerns for more than the typical isolated flash flooding). GFS is the least favorable with the rain potential while the ECM is higher and the NBM is very bullish. Looking at the ensemble means both the GFES and ECS are positive on rain potential but like the operational runs the GFES is not as bullish as the ECS. The ECS actually has around a 70 to >90% probability of seeing at least 0.1" (not 0.01, 0.1) and that is a rather impressive signal. Wednesday through Friday there will be multiple things coming into play. First will be the TUTT that we will be dealing with on Tuesday but the TUTT should continue moving the WSW. However, that will leave an inverted trough across the region while the L/W trough is digging over the Appalachians and and Atlantic coast. Not only is this a weakness but it might actually provide some mid level support as the deepening L/W has the first s/w nudging into the Lower MS and southeastern CONUS while trying to send a weak boundary through the Mid MS and TN Valleys. That boundary could be a bigger concern come Thursday and Friday. The support and moisture will make for rather east storm development Wednesday. Storm motion will be slow and propagation will be dictated by outflow boundaries. Moisture will be abundant with PWs still above 2" and with low level flow becoming more southeasterly we may be tapping into some deeper tropical moisture. This is setting the stage for a rather efficient warm rain process setup and as Thursday arrives things could get even more interesting. With the L/W trough digging over the east coast another s/w embedded up stream will push southeast and this one may push the boundary towards the Gulf coast. Everything we had in placer Wednesday will still be in place Thursday and now adding a boundary that could act as a focus could lead to a larger scope flash flooding concern. Confidence is high on storm development and locally heavy rain however, getting a boundary down to the coast is not as confident. This doesn't happen often in the mid to late Summer along the gulf coast and it will only take a slight shift to keep that boundary north. Because of that we will hold off on ramping the rainfall for now but given the amount of rain we could see this week and especially Wednesday and Thursday it would not be out of the question to see widespread 3 to 6 inches with locally higher amounts over the week. Locally higher amounts could be double and if that falls in a shorter time frame then flash flooding concern will increase significantly. One good thing is even with the wet pattern we have had it has been rather spread out both in time and spatial and this has allowed the rivers to remain on the low side. This will help to provide both storage and a means to get the water out. The one issue we see creeping up that could cause some drainage problems closer to the coast will be tides. We are approaching the Spring tide with the greatest tidal range Tuesday through Thursday. Combine that with increasing and persistent southeasterly flow and that could really slow down the drainage across coastal MS and the Northshore of Lake Pontchartrain. Going into Friday and this weekend there is an outside chance that drier air could nudge in from the north as the L/W trough digs all the way through the Bahamas and the Ridge builds into western Canada. That will provide northerly flow. This will help to dry things out a little but could also increase the risk for strong to even severe storms with rain likely holding off much of the day and developing in the later afternoon hours and persisting through the evening. /CAB/ && .AVIATION...18Z TAF Package...Currently all terminals are in VFR and will likely remain that way through the afternoon and evening unless impacted by convection. Sites closer to the coast will be impacted first likely between now and 20/21z while HDC may be an hour or two later and then BTR and MCB possibly as late as 21/22Z. Convection will likely persist a little later at BTR and MCB as well but most if not all convection over the land should be done by 01/02z. After that VFR conditions will be in place until the early morning hours. around 8/9Z we may start to see some light fog develop (MCB has the greatest potential, typical) and cigs but that will highly depend on the areas that are impacted by convection the latest and/or has the heaviest amount of rain. Summertime stratus is possible across much of the area but again it appears to be more inland than the coast as nocturnal convection along the coast on the water side could keep things mixed enough to keep low cigs from developing. /CAB/ && .MARINE...Things should remain quiet as high pressure dominates through tomorrow. A TUTT will begin to move through the northern Gulf late monday and Tuesday before turning more southeastward Tuesday night and Wednesday. This will have some impact in the low level with winds becoming more southeasterly and slightly increasing. The southeasterly winds will be in place across much of the Gulf for a few days and this will occur in combination with the Spring Tide. This will begin to cause some tidal issues in the known trouble spots and a coastal Flood Advisory will likely be needed maybe as early as Monday night bu especially tuesday and Wednesday nights. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... MCB 91 71 90 71 / 30 20 70 20 BTR 90 74 93 74 / 30 10 60 10 ASD 89 73 90 73 / 50 10 70 20 MSY 88 77 90 77 / 40 10 70 10 GPT 88 75 89 75 / 50 20 70 20 PQL 90 74 89 74 / 50 20 70 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 7, 3:52 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service New Orleans LA
352 PM CDT Sun Aug 7 2022
LAZ034-046-047-072145-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-
352 PM CDT Sun Aug 7 2022
...Strong thunderstorms will impact portions of West Baton Rouge,
southeastern Pointe Coupee and Iberville Parishes through 445 PM
CDT...
At 349 PM CDT, Doppler radar was tracking strong thunderstorms over
mainly rural areas of Iberville, West Baton Rouge, and Pointe Coupee
Parishes, moving northwest at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Plaquemine, Addis, Brusly, Livonia, Maringouin, Rosedale, Grosse
Tete, Ramah and Erwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3062 9132 3021 9119 3013 9146 3019 9147
3020 9149 3023 9148 3024 9157 3026 9159
3032 9163 3035 9163 3036 9164 3038 9163
3044 9164 3050 9171 3051 9175
TIME...MOT...LOC 2049Z 152DEG 14KT 3022 9134
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Aug 7, 4:18 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service New Orleans LA
418 PM CDT Sun Aug 7 2022
LAZ079-072145-
Northern St. Tammany LA-
418 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central St. Tammany
Parish through 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pearl River, or 8 miles southwest of Picayune, moving west at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of central St. Tammany
Parish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3050 8974 3049 8972 3046 8970 3042 8969
3036 8991 3054 8991
TIME...MOT...LOC 2118Z 087DEG 12KT 3044 8977
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
HLSpecial weather statement, Aug 7, 4:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service New Orleans LA
443 PM CDT Sun Aug 7 2022
LAZ034-046-047-072215-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-
443 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central West
Baton Rouge, southwestern Pointe Coupee and northwestern Iberville
Parishes through 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ramah, or 14 miles northeast of Catahoula, moving northwest at 10
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete, Ramah and
Lottie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 9157 3034 9138 3023 9148 3024 9156
3032 9163 3036 9164 3041 9163 3045 9164
3050 9171 3050 9175 3051 9173 3056 9176
3059 9176
TIME...MOT...LOC 2142Z 141DEG 17KT 3038 9155
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HLSpecial weather statement, Aug 7, 4:51 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
451 PM CDT Sun Aug 7 2022
LAZ079-080-072215-
Northern St. Tammany LA-Southwestern St. Tammany LA-
451 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of west central St.
Tammany Parish through 515 PM CDT...
At 451 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abita Springs, or near Covington, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Covington, Abita Springs and Madisonville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3047 8996 3037 8998 3036 9008 3039 9021
3039 9023 3040 9024 3056 9020
TIME...MOT...LOC 2151Z 099DEG 16KT 3043 9005
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
HLSpecial weather statement, Aug 7, 5:14 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
514 PM CDT Sun Aug 7 2022
LAZ079-080-082-072245-
Lower Tangipahoa LA-Northern St. Tammany LA-
Southwestern St. Tammany LA-
514 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of northwestern St.
Tammany Parish through 545 PM CDT...
At 514 PM CDT, Doppler radar was tracking a strong thunderstorm over
Abita Springs, or near Covington, moving west at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Covington, Abita Springs, Madisonville and Folsom.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8994 3040 8999 3042 9027 3048 9026
3048 9024 3054 9024 3066 9022
TIME...MOT...LOC 2214Z 102DEG 8KT 3045 9001
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HLSpecial weather statement, Aug 7, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
521 PM CDT Sun Aug 7 2022
MSZ069-072245-
Amite MS-
521 PM CDT Sun Aug 7 2022
...A strong thunderstorm will impact portions of central Amite County
through 545 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm
5 miles southeast of Liberty moving northwest at 10 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Liberty and Gloster.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3114 9060 3102 9076 3100 9101 3121 9106
3135 9076
TIME...MOT...LOC 2219Z 135DEG 10KT 3114 9074
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
HLThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:16 PM CDT | Special Weather Statement | LIX | Saint James | 44 min |
| Aug 7, 2:54 PM CDT | Special Weather Statement | LIX | Ascension | 36 min |
| Aug 7, 3:18 PM CDT | Special Weather Statement | LIX | Assumption | 42 min |
| Aug 7, 3:52 PM CDT | Special Weather Statement | LIX | Iberville, West Baton Rouge | 53 min |
| Aug 7, 4:18 PM CDT | Special Weather Statement | LIX | Saint Tammany | 27 min |
| Aug 7, 4:43 PM CDT | Special Weather Statement | LIX | West Baton Rouge | 32 min |
| Aug 7, 4:51 PM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 7, 5:14 PM CDT | Special Weather Statement | LIX | Saint Tammany | 31 min |
Nearby
Special Weather Statements in Mississippi, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.